Please someone who has had a stress test via injection to speed up heart, how safe is it? I have tachycardia, meds not lowering HR and can't take treadmill stress test because of physical unfitness. Also, suffer from anxiety, stress depression etc. and feel worse everyday. Since my HR is so high already, would test put additional stress on my heart making my tachycardia worse? Thanks in advance.
I,ve had 3 stress tests via injection in the last 5 years. I can't do the treadmill because of knee replacements. I also had a-fib and a-flutter at the time these tests were done (since my last stress test I've had an albation done). My heart rate during my a-fib attacks sometimes went over 300. None of the tests I had made my a-fib worse. During the test I was monitored very closely, so there was no problem.
Thanks so much for your answer. Can you feel your heart speed up and for how long? Will it keep racing higher? Since I already have tachycardia, I am concerned about this test as my heart is consistently high, well over 100 bpm all day every day. Thank you very much.
Yes I did feel my heart rate speed up. The techs talked me through it. They told me when my heart rate would go up, so I was prepared. When my heart rate went up I felt lightheaded and had shortness of breath, and twice had chest "tightness". It only lasted minutes (I can't remember exactly how long). I was also given a seperate med to bring my heart rate down.
When I had my tests, they were done in a very controlled enviroment with the techs and phsician assist. always at my side. I never felt scared.
Good Luck! I'm sure you will do just fine.
Thank you. I am very anxious and hope I don't panic when my heart rate goes up, since it is ALWAYS up anyway. What do they give to slow it down? I am already taking something to slow my heart rate, (at least it's suppossed to) so how would that work? Is what you had a "stess echo"?
Are there different types of stress tests via injection? What other tests are there to determine why/what type of tachycardia I have? I also have chest pains at times. I am a nervous wreck, but thank you so much for sharing with me.
I've never had a stress echo. As a matter of fact my older sister is going to have a stress echo done soon. She has mitral valve problems. I can't remember the name of the drug they put in my IV to bring down my heart rate.I too am on meds for my h/r (sotalol and cardizem)
I had this test done - Persantine thallium stress test. The injection via IV, Persantine went in for 1.5 minutes only then the doctor want to terminate the test. It took 2 days to complete the test. I was given a strong coffee to drink after the first day. Advise go home and drank the strong coffee as much as I can. Return the next day.
Wouldn't coffee make things worse? I'm baffled. I had to give up coffee entirely, gave up all soda, everything, as I have tachycardia and always drank coffee which was making things worse. I thought the injection for this test was just to speed up the heart if one couldn't do the treadmill. I was worried my heart rate would speed up too much or wouldn't slow down properly.
They do give you the injection to speed up your heart rate. After the test was done I was given another injection to slow my heart rate down.
2 of my tests lasted only a couple of hours, but the last one I had In March 07 it took was a two day test like pika's was. However, I was never told to go home and drink strong coffee after the first day.
I am really worried now. Twinbee, how long does your heart speed up? I hope they don't speed up the heart for hours at a time. Mine already does that. Pika, One of the things I wondered is if whatever they give to lower the hr is too much, you just confirmed my fear. What's worse, having the test or no?
Don't worry, if too low they have many methods to bring it up. I wasn't sure what they're looking for.... Next day on the scan, they said my heart looked much more better! I didn't feel bad at all on the first day and I found no different on the second day either!
What kind of tachycardia that you have? Is that hard to convert back to normal sinus rhythm? Doctors and equipments are all closed to you, they're well prepared.
For a few days after I had this stress test by injection, My eyes were highly sensitive to light for days . I had trouble keeping eyes open to watch TV. Actually I am sensitive to light anyway and it seams to be getting worse. I told my optometrist and he said, it comes with age. I wonder if I need a new optometrist
Right now I am taking only a blood pressure pill once a day Diovan, smallest dose. Does it have an effect on our eyes?
Ok, after injected the Thallium, I prepare to go home. While I was waiting for the next day appointment to be made. My vision was going fuzzy (like the digital TV lost the signal.) I told the clerk there. They quickly brought me back and put me on the trolley. They took my BP, oxygen level and heart rate. Rest on the trolley and started the strong coffee treatment! I wasn't felt fine when I walk out but managed to go home by myself. When I had a CT scan, the dye did the same things to me too. It affected my vision. It is hard to make people believe it that's why I didn't mention at the first post.
"Sensitive to light" - my daughter had that. End up was her eye (one only) has a disease. The doctor didn't pick up a month ago. Picked up one month later then put her into a very serious condition. She had to put the eye drops to dilate then can drop the prednisolone in.
Another symptom that listed "Sensitive to light" could be anemia. I believe it can relate to more than 3 causes. I lived with my parents in law till they're 96 and 88. They never complainted their eyes were "Sensitive to light".
I think the majority to do the stress test is to find out the heart blockage or ischemia. What kind of tachycardia, it could be found out with the holter monitor? The Cardiac Catheterization will tell the location of that tachycardia generated or came from? I believe some of the smart cardiologists can base on the stress test rhythms to determine the kind of tachycardia too. Correct me if I am wrong.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.